Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey all, 
I've been a very long time lurker and just now am fed up enough with my severe acne to finally start a thread here. I have tried nearly everything imaginable since I began getting acne at the age of 12. I was put on an unbelievable variety and amount of antibiotics and topical treatments till I was about 17 when I finally caved for accutane. I used to be well versed in isotretinoin dosages but all I remember was I was put on about 20 mg more than I should've and for about a month and a half longer than I should've for a normal course. Initial breakout and then cleared me nearly entirely (I had extremely severe facial and upper truncal acne with huge cysts; literally to the point that I had a cyst in front of my ear that was misdiagnosed and removed through surgery as possibly cancerous but of course came back with the doctors not knowing what it was). So as is typical the acne returned but not nearly as severe but I said screw it and at 19 I did a second course at a normal dose. Since that I have tried extreme diet modifications such as high fat, low fat (with only eating skinless white chicken once a night for dinner), and veganism. I have tried supplementing with cod liver oil and daily vitamins. Since nothing has seemed to work I began doing research again and found posts by users ElaineA and 99F who had success from treating demodex mites. I had my doctor put me on a regiment exactly like them with .2mg/kg ivermectin twice (1 week apart) and 250 mg of metronidazole 3x a day. I began this last Saturday and have been on it for 5 days. It seems my acne has somewhat gotten worse since and am wondering is this to be expected? Are the mites dying off and causing breakouts? My acne was very severe in the past and seems to be making a comeback with moderate facial acne and recently quarter sized cysts on my upper back. I also have moderate acne on my chest but with a significant amount of blackheads (also around my lips).
If you have any advice I'd appreciate it especially about ivermectin demodex.

Thanks,
James

Link to post
Share on other sites

With any medication its expected to have a outbreak even a major one. To figure out if a product or trwatmwnt actually works is within the end of the 4th month. Sometimes it could take years. There is a youtuber who had sever csystic acne and he was on acutane for years till it cleared. You can youtube him he also went vegan. Youtube is Brian Turner. Sometimes things just get real bad because the cane was already dormant in your skin and the treatmwnt is probably pushing it out. Somedays you feel like youre good and your skins clear, but itll break out to fully get everything out. 

Link to post
Share on other sites
@VulneraryRain thank you for all the advice! I have known about Brian for years now and am a big fan of his. He's actually the reason I tried veganism but to no avail. I think that you may be right about the long lasting effects of accutane, but never heard of 4 months being the period for testing a treatment. Could you clarify more? 

Thank you for your help,
James
Link to post
Share on other sites

At minimal 4 months is given by derms for a treatment to show any significant results. Which means that itll take 4 months at the minimal to see if the topical/medication is effective. The first 2-3 months are basically the purge months for some theyre skin might vkear, but breakout the next week. It just means that the face is taking the treatment and purging your face of everything inaide yiur pores. They all come tk a surface hence people say prepare for your face to get worse because it will. 4 months is ideal, but for thise who have persistent and sever acne it might take months to years. Pretty shocking that you stopped taking accutane after a month and a half sometimes even when face gets cleared people continue to take a lower dose and slowly die it off because your body needa to get accustomed to the extreme dose of vit a dying down not completely cut it as it will create disturbance in your body saying WAIT WHERES MY VITAMIN , hence inital returns. Even Brian didnt stop accutane after he was cleae he lowered the dose and took it for a few months dying it down till he felt it was okay. 

Link to post
Share on other sites
8 hours ago, VulneraryRain said:

At minimal 4 months is given by derms for a treatment to show any significant results. Which means that itll take 4 months at the minimal to see if the topical/medication is effective. The first 2-3 months are basically the purge months for some theyre skin might vkear, but breakout the next week. It just means that the face is taking the treatment and purging your face of everything inaide yiur pores. They all come tk a surface hence people say prepare for your face to get worse because it will. 4 months is ideal, but for thise who have persistent and sever acne it might take months to years. Pretty shocking that you stopped taking accutane after a month and a half sometimes even when face gets cleared people continue to take a lower dose and slowly die it off because your body needa to get accustomed to the extreme dose of vit a dying down not completely cut it as it will create disturbance in your body saying WAIT WHERES MY VITAMIN , hence inital returns. Even Brian didnt stop accutane after he was cleae he lowered the dose and took it for a few months dying it down till he felt it was okay. 

@VulneraryRain I'm sorry I wasn't very clear in my description of the treatment. I took accutane for 7 and a 1/2 months the first round and was prescribed about 20mg above my weight class in dosage which I believe but am not sure was 80 mg. And the second time i took it was for 6 months and 80 mg i believe again. And now it's been about 2 years since the second treatment.
Link to post
Share on other sites

Btw instead of taking antibiotics did you try taking probiotics? Because you took excess antibiotics the good bacteria in your body could be diminished and the bad bacteria is taking over also as antibiotics kills both. Your stomach needs probiotics if not the bad will take over and cause intestial issues like leaky gut etc. I heard that a healthy guy will help acne tremendously. Finding a good probiotic is important, si maybe look into that and taking vutamin A supplements d-alpha the natural kind not d1-alpha if there is a 1 its synthetic. Maybe you can program your body into thinking vit a is lowdose of Accutane. 
As for the accutane I meant after you got clear did you completelt stop taking it? Ir did you continue to take it at low doses minths after youe still clear. If i remember brian was on accutane fir 2 years.

Link to post
Share on other sites
5 hours ago, VulneraryRain said:

Btw instead of taking antibiotics did you try taking probiotics? Because you took excess antibiotics the good bacteria in your body could be diminished and the bad bacteria is taking over also as antibiotics kills both. Your stomach needs probiotics if not the bad will take over and cause intestial issues like leaky gut etc. I heard that a healthy guy will help acne tremendously. Finding a good probiotic is important, si maybe look into that and taking vutamin A supplements d-alpha the natural kind not d1-alpha if there is a 1 its synthetic. Maybe you can program your body into thinking vit a is lowdose of Accutane. 
As for the accutane I meant after you got clear did you completelt stop taking it? Ir did you continue to take it at low doses minths after youe still clear. If i remember brian was on accutane fir 2 years.

@VulneraryRain yes I have heard about the leaky gut issues but with so many possibilities to try for probiotic methods it seemed impossible to narrow but I could try what you recommended. And yeah pretty much, I got clear after that 7 and a 1/2 months of accutane and the derm took me off.
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×